Alert archive / Iowa / Wind Advisories in 2009
Wind Advisory 5, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind advisory at Mar 30, 2009, 11:16 AM CDT for 4 states. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 11:16 AM CDT (16:16 UTC)
- Expired
- Mar 30, 2009, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
All 25 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Clay County, SD, Lincoln County, SD, Minnehaha County, SD, Turner County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 70 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 301616 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1116 AM CDT MON MAR 30 2009 .STRONG EAST TO SOUTHEAST WINDS OF 20 TO 40 MPH WILL CONTINUE THROUGH TODAY...AS STRONG LOW PRESSURE DEVELOPS IN NEBRASKA. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-066-067-070-071-310000- /O.NEW.KFSD.WI.Y.0005.090330T1616Z-090331T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 1116 AM CDT MON MAR 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG EAST TO SOUTHEAST WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH TODAY...WITH SOME GUSTS AROUND 45 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ RSR
2 follow-up statements
000 WWUS73 KFSD 302045 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 PM CDT MON MAR 30 2009 .STRONG EAST TO SOUTHEAST WINDS WILL CONTINUE INTO EARLY EVENING TO THE NORTH OF STRONG LOW PRESSURE DEVELOPING ACROSS NEBRASKA. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-066-067-070-071-310000- /O.CON.KFSD.WI.Y.0005.000000T0000Z-090331T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 345 PM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG EAST TO SOUTHEAST WINDS OF 25 TO 35 MPH WILL CONTINUE UNTIL EARLY EVENING...WITH SOME GUSTS AROUND 45 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$
000 WWUS73 KFSD 310001 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 701 PM CDT MON MAR 30 2009 .EASTERLY WINDS WILL CONTINUE AT A GUSTY 20 TO 35 MPH THIS EVENING. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-097-098- NEZ013-014-SDZ062-066-067-070-071-310115- /O.EXP.KFSD.WI.Y.0005.000000T0000Z-090331T0000Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-TURNER-LINCOLN-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL...SLAYTON... FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON... LAKEFIELD...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 701 PM CDT MON MAR 30 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Mar 30, 11:00 AM CDT, 16 minutes earlier.
Area forecast discussion, Mar 30, 11:00 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 AM CDT MON MAR 30 2009
.DISCUSSION...
STG UPR LOW DVLPG FM SRN WY TO NRN COLO NOT MOVG EWD VERY FAST...
WITH STG ESELY FLOW AHEAD OF IT OVER CWA. CLRG HAS MOVD NEWD OVER
SERN HLF CWA THIS MRNG AND TEMPS HAVE WARMED NICELY. SO HAVE UPPD
TEMPS AND HIGHS BY ABOUT 5 DEG IN A GOOD PART OF THE AREA TODAY...
AND ALSO UPPD WINDS TO 20 TO 35 MPH...BUT WINDS WILL BE PRETTY
CLOSE TO WIND ADVY CRITERIA IN THE NERN HLF OF THE CWA WHERE THE
STG GRADIENT CONTINUES THIS AFTN. ALSO WILL PROBABLY HOLD OFF ON
THE PRECIP A LIT MORE THAN THE PREV FCST...AS SYSTEM HANGS BACK.
BIG QUESTION TNGT IS IF AND WHEN SYSTEM GOES QUASI CONVECTIVE WITH
DUMBELLING AND COOLING UPR LOW IN NEB FINALLY INTERACTING WITH BTR
LOWER LEVEL MOISTURE AND INFLOW FM THE SE. SO MAY HAVE TO ADD SOME
COUNTIES TO CURRENT HEADLINE FURTHER SE IN CWA THRU TUE.
RSR
&&
.PREV DISCUSSION...
BUSY FORECAST THIS MORNING...WITH MAIN CHALLENGES BEING TIMING OF
PRECIP TYPE TRANSITION FROM RAIN TO SNOW LATER TODAY AND TONIGHT...
ALONG WITH STRENGTH OF WINDS WEST OF THE LOW TRACK TONIGHT INTO
TUESDAY.
FOR TODAY...UPPER LOW STILL SPINNING OVER WYOMING...WITH DEEPER
MOISTURE EXPANDING ACROSS THE WESTERN PLAINS. TWO MAIN AREAS OF
PRECIP ONGOING AT THIS TIME. THE FIRST AN EAST-WEST BAND OF SNOW
ALONG THE MID LEVEL FRONT ACROSS NORTH DAKOTA. THIS BAND NOT
EXPECTED TO BE A FACTOR FOR OUR AREA TODAY. SECOND AREA OF PRECIP
WHICH IS A GREATER CONCERN FOR US IS DEVELOPING AHEAD OF THE UPPER
LOW...OVER SOUTHWEST SD AND THE NEBRASKA PANHANDLE. MODELS COMING
INTO MUCH BETTER AGREEMENT IN DIGGING THE UPPER LOW SLIGHTLY FARTHER
SOUTH THAN ITS CURRENT POSITION INTO THE SOUTHERN NEBRASKA PANHANDLE
BY THIS EVENIGN...THEN TRACKING EAST THROUGH NEBRASKA/FAR NORTHERN
KANSAS TONIGHT BEFORE LIFTING SHARPLY NORTHEAST TO NEAR THE MN/IA
BORDER BY TUESDAY EVENING. ASSOCIATED SURFACE LOW BECOMES MORE
ORGANIZED OVER THE CENTRAL PLAINS TODAY...THEN INTENSIFIES SLIGHTLY
AS IT LIFTS NORTH-NORTHEAST INTO NWRN IA TONIGHT AND SOUTHERN MN ON
TUESDAY.
INVERTED TROUGH WILL EXTEND NORTHWARD FROM THE SURFACE LOW TODAY...
SLIDING EAST TO NEAR THE JAMES RIVER VALLEY BY THIS EVENING. AS THE
UPPER LOW MOVES EAST TODAY...EXPECT PRECIP NOW OVER THE NEBRASKA
PANHANDLE TO MOVE FIRST INTO THE SOUTHWEST CORNER OF THE CWA...THEN
QUICKLY EXPAND EAST/NORTHEAST THROUGH THE EVENING AS STRONG PUNCH OF
UPPER -DIV Q AND PV ANOMALY MOVE ACROSS THE FORECAST AREA. SWITCH
TO NORTH-NORTHWEST WINDS BEHIND THE INVERTED TROUGH WILL DRAW IN
COLDER AIR NECESSARY TO CHANGE ANY PRECIP TO SNOW IN OUR FAR WESTERN
COUNTIES...BUT NOT UNTIL LATE AFTERNOON OR EARLY EVENING. THUS HAVE
BACKED OFF START OF WARNING HEADLINES UNTIL 00Z FOR OUR WESTERN
COUNTIES...WEST OF KHON-LAKE ANDES LINE...WITH REMAINDER OF THE
PRE-EXISTING WARNING AREA DELAYED UNTIL 06Z. AREAS FARTHER EAST
COULD SEE SOME LIGHT RAIN BREAK OUT BY LATE AFTERNOON AS THE UPPER
LEVEL SUPPORT APPROACHES...BUT BETTER CHANCES WILL HOLD OFF UNTIL
TONIGHT.
STRONG UPPER LEVEL DYNAMIC SUPPORT SHOULD ASSIST CHANGEOVER TO SNOW
OVERNIGHT...AND 1-2 INCH/HOUR SNOWFALL RATES NOT OUT OF THE QUESTION
AS TROWAL DEVELOPS INTO THE AREA AND HELPS TO FOCUS HEAVIER BAND OF
SNOWFALL ACROSS THE NORTHWEST HALF OF OUR CWA. ALONG WITH THE HEAVY
SNOW...NORTH-NORTHWEST WINDS WILL INCREASE BEHIND INVERTED TROUGH.
MODELS INDICATING 35-40KTS AT 925MB ACROSS THE WESTERN 1/3 OF THE
CWA BY EARLY THIS EVENING...SPREADING EAST OVER MUCH OF SOUTHEAST
SOUTH DAKOTA BY 06Z...WITH 45-50KTS INDICATED HIGHER UP AT 850MB.
WEAK PRESSURE RISES/COLD ADVECTION SHOULD INHIBIT STRONGEST WINDS
MIXING DOWN FROM 850MB...BUT SHOULD BE ABLE TO MIX SOME OF THE 925MB
WIND DOWN...AND HAVE UPGRADED EXISTING WARNING AREAS TO A BLIZZARD
WARNING FOR TONIGHT/TUESDAY...GENERALLY ALONG AND WEST OF A LINE
FROM YANKTON TO SALEM SD...TO LINCOLN COUNTY SD. BUFFER THIS AREA TO
THE EAST WITH A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW.
WINDS THROUGH THE MISSOURI VALLEY PORTION OF THIS AREA COULD ALSO
APPORACH BLIZZARD CRITERIA...BUT CONCERNED THAT SLOWER RAIN-SNOW
TRANSITION AND LIGHTER SNOWFALL RATES EAST OF THE TROWAL AXIS WILL
LIMIT SNOWFALL AMOUNTS AND BLIZZARD POTENTIAL. GREATER CONSISTENCY
AMONG THE MODELS LENDS CONFIDENCE TO SNOWFALL AMOUNTS REMAINING
UNDER 2 INCHES OVER MOST OF NORTHWEST IOWA...AND ALONG/SOUTHEAST OF
HIGHWAY 60 IN SOUTHWEST MINNESOTA...AND OPTED TO CANCEL REMAINING
PORTION OF THE WINTER STORM WATCH THERE.
AS FOR TEMPERATURES...WITH MUCH OF THE AREA EXPECTED TO BE IN WARM
SECTOR EAST OF THE INVERTED TROUGH TODAY...EXPECT HIGHS IN THE MID
40S TO LOWER 50S TO BE COMMON. EXCEPTION WILL BE IN THE FAR WEST...
WHERE CLIMB WILL BE LIMITED BY MORE EXTENSIVE CLOUD COVER AND WET
BULB EFFECTS HOLDING READINGS DOWN AS PRECIP BEGINS TO DEVELOP
THROUGH THE AFTERNOON. BY TUESDAY MORNING...EXPECT MID 30S TO LINGER
AHEAD OF THE SURFACE LOW THROUGH NORTHWEST IA AND PARTS OF SOUTHWEST
MN...WHILE WESTERN AND FAR NORTHERN CWA FALL INTO THE 20S TO AROUND
30. DIURNAL RECOVERY WILL BE VERY LIMITED TUESDAY WITH WIDESPREAD
SNOW AND EXTENSIVE CLOUD COVER...AND EASTERN AREAS WILL LIKELY
REMAIN STEADY OR FALL A FEW DEGREES AS THE LOW LIFTS NORTHEAST OF
THE AREA.
MAIN TROUGH LIFTS OUT QUICKLY TUESDAY NIGHT...THOUGH COULD SEE SOME
LIGHT SNOW LINGER ACROSS THE NORTHEAST HALF OF THE AREA INTO THE
EVENING AS WEAK WAVE ROTATES INTO THE AREA AROUND THE BACK SIDE OF
THE UPPER LOW. ACCUMULATIONS BY THIS TIME WILL BE MUCH LIGHTER
THOUGH...GENERALLY LESS THAN AN INCH AFTER SUNSET TUESDAY.
WITH FOCUS ON IMPENDING WINTER STORM/BLIZZARD...LIMITED CHANGES MADE
TO THE FORECAST BEYOND TUESDAY NIGHT.
&&
.AVIATION...
CONT DRY LOW LEVELS OVER AND UPSTREAM S OF AREA MEANS CIGS NOT
LIKELY TO LOWER BLO VFR LEVELS UNTIL OR JUST BEFORE ORGANIZED PCPN
ARRIVES. UNTIL THEN SCT VERY LGT PCPN MAY REACH THE SFC WITH NOT
MUCH VSBY REDUCTION. WHEN STDY PCPN DVLPS...CONDS NWRN THIRD OF FCST
AREA WILL LWR TO IFR 30/21Z-31/03Z...WITH FRTHR LWRNG TO LIFR IN
SNOW AFT 31/03Z. CONDS WILL LWR LESS QUICKLY FRTHR SE SINCE RAIN OR
MIXED PCPN EXPECTED. LWRNG TO MVFR CIGS AND VSBYS WITH EVENTUAL
AREAS OF IFR EXPECTED 31/00Z-09Z SERN TWO THIRDS OF FCST AREA. LIFR
CONDS IN SNOW WILL SPREAD EWD N OF FSD/MJQ AREA AFT 06Z. IN SHORT
CONDS WILL BE GNLY LWRG THRU 31/12Z WITH TIMING THE ONLY QSTN.
STG ESELY WINDS OF 25 TO 35 KTS THRU THE AFTN MAINLY NE OF A LINE
FM MHE TO SUX...GRADUALLY SHIFTING TO NLY FM WEST TO EAST OVER THE
AREA FM 03Z TO 15Z TUE.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM CDT TUESDAY FOR MNZ072-
080-097-098.
BLIZZARD WARNING FROM 1 AM TO 7 PM CDT TUESDAY FOR MNZ071.
NE...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM CDT TUESDAY FOR NEZ013.
SD...WINTER WEATHER ADVISORY FROM 4 AM TO 7 PM CDT TUESDAY FOR SDZ062-
066-067-070-071.
BLIZZARD WARNING FROM 1 AM TO 7 PM CDT TUESDAY FOR SDZ040-
054>056-059>061-064-065-068-069.
BLIZZARD WARNING FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY FOR
SDZ038-039-050-052-053-057-058-063.
&&
JH/WILLIAMSHazardous weather outlook, Mar 30, 5:59 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 559 AM CDT MON MAR 30 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 559 AM CDT MON MAR 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... ELEVATED RIVER LEVELS DUE TO RECENT SNOW MELT AND RAINFALL ACROSS THE AREA...WILL WILL RESULT IN MINOR TO MODERATE FLOODING ALONG PORTIONS OF THE BIG SIOUX AND JAMES RIVER BASINS. MINOR TO MODERATE FLOODING IS EXPECTED ALONG THE JAMES RIVER BASIN FROM HURON TO SCOTLAND...AND ALONG THE BIG SIOUX RIVER BASIN AROUND THE BRUCE AND BROOKINGS AREAS. WINTER WEATHER... A STRONG WINTER STORM WILL PRODUCE VERY HEAVY SNOW AND BLIZZARD CONDITIONS ACROSS PARTS OF THE AREA BEGINNING TONIGHT. BLIZZARD CONDITIONS...WITH WINDS GUSTING TO AROUND 40 MPH...AND VERY LOW VISIBILITY DUE TO FALLING AND BLOWING SNOW...ARE EXPECTED ALONG AND WEST OF A LINE FROM YANKTON...TO CANISTOTA SOUTH DAKOTA...TO IVANHOE MINNESOTA. SNOWFALL AMOUNTS BY DAYBREAK TUESDAY SHOULD RANGE FROM 2 TO 5 INCHES ALONG HIGHWAY 81...TO AS MUCH AS 8 TO 10 INCHES WEST OF A LAKE ANDES TO DE SMET LINE. FARTHER TO THE EAST...TEMPERATURES ARE EXPECTED TO REMAIN WARM ENOUGH FOR PRIMARILY RAIN TONIGHT. HOWEVER AREAS IN FAR SOUTHEAST SOUTH DAKOTA...AND PART OF SOUTHWEST MINNESOTA NORTHWEST OF HIGHWAY 60...WILL SEE A CHANGE TO SNOW LATE TONIGHT. ANY SNOWFALL ACCUMULATIONS IN THESE AREAS SHOULD REMAIN LESS THAN 2 INCHES THROUGH DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY SNOW AND VERY STRONG NORTH TO NORTHWEST WINDS PRODUCING BLIZZARD CONDITIONS WILL CONTINUE TUESDAY...ESPECIALLY ALONG AND WEST OF A LINE FROM YANKTON TO BROOKINGS SOUTH DAKOTA...AND INTO THE IVANHOE MINNESOTA AREA. AN ADDITIONAL 4 TO 8 INCHES OF SNOWFALL IS LIKELY IN THESE AREAS ON TUESDAY...PARTICULARLY TUESDAY MORNING WHEN THE HEAVIEST SNOWFALL RATES ARE EXPECTED. THE SNOWFALL SHOULD DIMINISH THROUGH THE AFTERNOON AND EVENING...THOUGH SIGNIFICANT DRIFTING SNOW IS STILL POSSIBLE INTO THE EVENING BEFORE WINDS BEGIN TO TAPER OFF. ANY LINGERING RAIN FARTHER EAST WILL CHANGE TO SNOW THROUGH THE DAY...WITH AREAS OF BLOWING SNOW ALSO POSSIBLE. SNOWFALL AMOUNTS FROM 3 TO 5 INCHES WILL BE POSSIBLE FROM VERMILLION TO SIOUX FALLS...TO MARSHALL MINNESOTA. ONLY AN INCH OR TWO OF SNOW IS EXPECTED FOR MOST OF NORTHWEST IOWA...INTO SOUTHWEST MINNESOTA NEAR THE HIGHWAY 60 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. HOWEVER REPORTS OF SNOWFALL AMOUNTS OR BLIZZARD CONDITIONS WOULD BE GREATLY APPRECIATED. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:08 AM CDT | Blizzard Warning | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 13 more | 39 hr |
| Mar 30, 4:08 AM CDT | Winter Weather Advisory | FSD | Brookings, Clay, Lincoln, Minnehaha, Moody, Turner and 1 more | 41 hr |
Nearby
Wind Advisories in Iowa, 2009Wind Advisories in Minnesota, 2009Wind Advisories in South Dakota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.